Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Dr. G ? about sx.
avatar
lotus posted:
I am just realizing that I have been having dfferent symptoms for a while and I don't know if they are due to the dipolar 2 or medication. The first one is no feelings of love towards anyone for the past 2 years. I just go through the motions when I am around my sons and granddaughter but if I don't ever see them again' it would be alright with me. Could that be caused by the antidepressant. Also for a year I notice that I am constant moving my legs or arms. I was at a get together at a friend house and I couldn't stop moving my legs. The other thing that someone said I was doing is make noise, like mm, mm,mm. I have told my pdoc about my lack of feelings and he said we would address it after my hypomanic episode. Well after 4 months I am finally better. I am also messed up in the sexual area, which has never been a prblem before the past year. The meds I am on are cybalta 60mg QD, Trileptal 600mg Bid, Seroquel 1000mg Qhs, levotyroxine, cytomel, l-lysine, calcium. My thyroid was out of wack for around the first 6 months last year. I was on Wellbrutrin until a few months ago when I was manic. I am hoping this isn't tardive dyskinesia since I don't have any other tics. It is only recently that I have been on such a high dose of Seroquel. Plus all these sx start a long time ago. There are things that I enjoy doing and things that make me happy. I do love my cat Nala. I am sorry for such a long post.
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear Lotus,

Seroquel and Cymbalta can sometimes make people feel a little apathetic or indifferent (usually though it's just SSRIs, like Prozac, where that's been described in a small number of cases). Very high dose Seroquel also might be making you feel emotionally numb. The restlessness you describe could more likely be medicine-related, specifically, akathisia (the need to keep moving your limbs) due to Seroquel, which is often treated by adding a beta blocker or other medicine to counteract the side effect. Both Seroquel and Cymbalta also can interfere with sexual interest or function while taking those medicines.

Dr. G.
 
avatar
lotus replied to Joseph F Goldberg, MD's response:
Dr. G Thanks for the information. It was very valuable.
 
avatar
lotus replied to Joseph F Goldberg, MD's response:
Dr. G I thought of another question. If I change meds, would the sx go away. I rather feel depressed and have my feelings back. This is no way to go through life, feeling nothing.
 
avatar
Joseph F Goldberg, MD replied to lotus's response:
Dear Lotus,

Medicines that affect certain serotonin, dopamine, or histamine receptors can cause sexual side effects, or possibly, emotional dulling. It may be worth discussing with your doctor other medication options for depression than these.

Dr. G.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

new
hello everyone.. new to this..hope to talk to others who knows how it is having bipolar. More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.